MAUDE Adverse Event Report: ST PAUL PORTEX ENDOTRACHEAL TUBES SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)

ST PAUL PORTEX ENDOTRACHEAL TUBES SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/166/070
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the nurse found the cuff leaking while testing before use.No injury reported.
 
Additional Manufacturer Narrative
Device evaluation: one sample was returned for investigation.The returned sample was received in used condition without original packaging.The sample was visually inspected under normal conditions of illumination to detect any condition that could cause the failure mode reported.No defects were detected.Sample received was submerged under water to detect leaks.A leakage was detected at the joint between the tube and cuff; the complaint was confirmed.The sample returned was connected to leak tester machine to identify a leak.Leakage was detected.Based on the analysis conducted in the sample provided, a leaking failure mode was confirmed.The failure condition was possibly due to the assembly process not being followed correctly (assembly error).The problem source was traced to manufacturing.For corrective action a customer complaint notification was sent to production personnel to explain the importance of adherence to the manufacturing procedure.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX ENDOTRACHEAL TUBES SILICONIZED
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
bangna-trad road, bangna nuea
minneapolis, MN 55442
MDR Report Key15799221
Report Number3012307300-2022-27173
Device Sequence Number4674835
Product Code BTR
UDI-Device Identifier15019315054082
UDI-Public15019315054082
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model Number100/166/070
Device Catalogue Number100/166/070
Device Lot Number3682405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian